MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK NEO¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1400300-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the bifurcation of the left anterior descending (lad) and diagonal coronary arteries.A 2.5x12 mm unspecified xience stent delivery system (sds) was in the diagonal artery prior to deployment and they were trying to keep the plaque from shifting from the diagonal to the lad.The 3.0x15 mm nc trek neo balloon dilatation catheter (bdc) could not advance and got snagged on the stent in the diagonal and separated at the distal shaft.Everything was able to be removed on the guide wire despite difficulty and some force was used.The procedure was completed with a new stent and balloon there were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.H6: medical device problem code 2017: excessive force.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty advancing and removing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported complaints appear to be related to circumstances of the procedure.It should be noted that the account reported that a 2.5x12 mm xience skypoint stent delivery system (sds) was in the diagonal artery when the 3.0x15 mm nc trek neo bdc was attempted to be advanced.In this case, it is likely that the nc trek neo bdc interacted with the sds and the stent resulting in the reported difficulty advancing and removing the device.As difficulty was encountered, the physician required extra force to remove the device which likely contributed to the reported separation.It was reported that the nc trek neo bdc had resistance during advancement and removal and the physician had to use extra force to remove the device which resulted in the shaft separating.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instructions for use stated: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, it was reported the stent was a xience skypoint stent delivery system.The stent was undeployed.No additional information was provided.

Brand Name
NC TREK NEO¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21368027
Report Number2024168-2025-01607
Device Sequence Number8437587
Product Code LOX
UDI-Device Identifier08717648232527
UDI-Public(01)08717648232527(17)270831(10)40909G2
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1400300-15
Device Catalogue Number1400300-15
Device Lot Number40909G2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X12 MM XIENCE
Patient Age58 YR
Patient SexMale
Patient Weight87 KG
Patient RaceWhite